I had a bout of obsession over my skin tonight and I picked on a blackhead. I don't usually scar but since I'm on a 20mg daily dose of accutane, will this increase the chances of scarring?
I Picked on a Blackhead While on Accutane. Does
Doctor Answers (2)
Scarring While on Accutane
Wound healing and scarring are usually worsened while on Accutane as well as 6 months to almost a year after an Accutane course has been completed. Thus, many elective surgeries are delayed for 6-12 months after Accutane. I recommend not manipulating any acne lesions while on or off Accutane as this may lead to more inflammation and scarring. If it was a "small blackhead" and not a deep acne cyst that was "picked," it should not lead to any significant scar. Ask your board certified dermatologist at your monthly follow up visit about this area and they will be able to ascertain if any significant damage was done.
Web reference: http://www.perridermatology.com
Scarring is usually worse on Accutane
Scarring is usually worse on Accutane, hence it is important to avoid picking the skin while on medication.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.